Alert archive / Alabama / Red Flag Warnings in 2009
Red Flag Warning 17, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Nov 5, 2009, 2:55 PM CST for 39 counties in Alabama. It took effect at Nov 6, 2009, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2009, 2:55 PM CST (20:55 UTC)
- In effect from
- Nov 6, 2009, 10:00 AM CST
- Expired
- Nov 6, 2009, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 052055 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 255 PM CST THU NOV 5 2009 ...DRY CONDITIONS EXPECTED ACROSS CENTRAL ALABAMA FRIDAY... ALZ011>015-017>050-061200- /O.UPG.KBMX.FW.A.0011.091106T1600Z-091107T0000Z/ /O.NEW.KBMX.FW.W.0017.091106T1600Z-091107T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 255 PM CST THU NOV 5 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 6 PM CST FRIDAY. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 25 PERCENT FRIDAY AFTERNOON AS A DRY AIRMASS CONTINUES TO DOMINATE THE WEATHER PATTERN ACROSS THE SOUTHEAST. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
2 follow-up statements
000 WWUS84 KBMX 061205 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 605 AM CST FRI NOV 6 2009 ...DRY CONDITIONS EXPECTED ACROSS CENTRAL ALABAMA TODAY... ALZ011>015-017>050-062015- /O.CON.KBMX.FW.W.0017.091106T1600Z-091107T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 605 AM CST FRI NOV 6 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 25 PERCENT THIS AFTERNOON AS A DRY AIRMASS CONTINUES TO DOMINATE THE WEATHER PATTERN ACROSS THE SOUTHEAST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
000 WWUS84 KBMX 061525 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 925 AM CST FRI NOV 6 2009 ...DRY CONDITIONS EXPECTED ACROSS CENTRAL ALABAMA TODAY... ALZ011>015-017>050-070000- /O.CON.KBMX.FW.W.0017.091106T1600Z-091107T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 925 AM CST FRI NOV 6 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP BELOW 25 PERCENT THIS AFTERNOON AS A DRY AIRMASS CONTINUES TO DOMINATE THE WEATHER PATTERN ACROSS THE SOUTHEAST. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Nov 5, 11:41 AM CST, 3 hours 14 minutes earlier.
Area forecast discussion, Nov 5, 11:41 AM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1141 AM CST THU NOV 5 2009 .UPDATE...AVIATION DISCUSSION AND FIRE WEATHER. && .DISCUSSION... HIGH PRESSURE BUILDING TO OUR WEST THIS MORNING WILL KEEP SKIES CLEAR AND WINDS OUT OF THE NORTH. TEMPERATURES HAVE WARMED INTO THE MID TO UPPER 60S ACROSS THE SOUTH...AND UPPER 50S IN THE NORTH. HIGHS THIS AFTERNOON WILL TOP OUT IN THE MID TO UPPER 60S IN THE NORTH TO LOW TO MID 40S IN THE SOUTH. UPDATED FORECAST FOR HOURLY TEMPERATURES TRENDS. OTHERWISE NO CHANGES NEEDED. 14 && .PREV DISCUSSION... /ISSUED 530 AM CST THU NOV 5 2009/ UPPER LEVEL SHORTWAVE TROUGH IS PUSHING TO OUR NORTH EARLY THIS MORNING. MOISTURE LEVELS ASSOCIATED WITH THIS FEATURE THIS FAR SOUTH REMAIN QUITE LOW. THE ONLY CONSEQUENCE OF ITS PASSAGE IS A REESTABLISHMENT OF SURFACE HIGH PRESSURE ACROSS THE SOUTHEASTERN STATES TODAY...WHICH WILL REMAIN THE DOMINANT WEATHER FEATURE INTO THE WEEKEND. THUS...CLEAR SKIES AND SEASONAL TEMPS. AS THAT SURFACE HIGH SLOWLY SLIPS TO OUR EAST OVER THE WEEKEND... LOW LEVEL WINDS WILL GRADUALLY BECOME MORE SOUTHERLY AND BEGIN TO TAP INTO MORE GULF MOISTURE. BY LATE SUNDAY...AN APPROACHING SOUTHERN STREAM SHORTWAVE TROUGH WILL BEGIN TO INTERACT WITH GULF MOISTURE...FINALLY BRINGING RAIN CHANCES BACK TO CENTRAL ALABAMA. FOR SEVERAL RUNS NOW THE GFS AND ECMWF HAVE BOTH INDICATED THE RAIN SHOULD START TO COME INTO OUR AREA SUNDAY NIGHT...WITH THE BEST CHANCES IN THE MONDAY/MONDAY NIGHT TIME FRAME. THIS ADDS INCREASED CONFIDENCE IN THE FORECAST...AND I STILL HAVE NO PROBLEM GOING WITH LIKELY POPS DURING THIS TIME FRAME. OF COURSE... WHATEVER TRANSPIRES WITH IDA COULD ULTIMATELY HAVE AN IMPACT ON THE FORECAST (DIRECT OR OTHERWISE). SO FOR NOW...WILL GO WITH THE IDEA THAT THINGS SHOULD FINALLY START TO CLEAR OUT BY WEDNESDAY. /61/ && .AVIATION...18Z TAF DISCUSSION. VFR CONDITIONS EXPECTED THROUGH THE PERIOD. NORTHERLY FLOW FROM 8-12 KTS WILL DIMINISH WITH SUNSET TONIGHT. WITH HIGH PRESSURE MOVING TO OUR NORTH TONIGHT...DRY AIR WILL CONTINUE TO DOMINATE THE WEATHER PATTERN...AND SHOULD PREVENT ANY FOG DEVELOPMENT TONIGHT. 14 && .FIRE WEATHER... HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN ACROSS CENTRAL ALABAMA THROUGH FRIDAY. DRY AIR WILL CONTINUE TO FILTER INTO THE REGION...CAUSING RELATIVE HUMIDITY VALUES TO DROP TO NEAR OR JUST BELOW 25 PERCENT DURING MUCH OF THE AFTERNOON ON FRIDAY. CONDITIONS ARE EXPECTED TO IMPROVE ON SATURDAY AS SOUTHERLY FLOW BRINGS AN INCREASE IN MOISTURE TO THE AREA. && .BMX WATCHES/WARNINGS/ADVISORIES... A FIRE WEATHER WATCH IS IN EFFECT FROM 10AM TO 6PM FRIDAY FOR ALL OF CENTRAL ALABAMA. &&
Hazardous weather outlook, Nov 5, 11:02 AM CST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1102 AM CST THU NOV 5 2009 ALZ011>015-017>050-061800- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1102 AM CST THU NOV 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. RELATIVE HUMIDITY VALUES COULD DROP BELOW 25 PERCENT FOR 4 HOURS OR LONGER FRIDAY AS A DRY AIRMASS CONTINUES TO DOMINATE WEATHER CONDITIONS ACROSS THE SOUTHEAST. A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF CENTRAL ALABAMA FROM 10AM TO 6 PM FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 10:55 AM CST | Fire Weather Watch | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 4 hr |
| Nov 5, 3:29 PM CST | Frost Advisory | BMX | Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 12 more | 17 hr |
Nearby
Red Flag Warnings in Alabama, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.